MAUDE Adverse Event Report: MEDTRONIC INC. MITRAL AP MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

MEDTRONIC INC. MITRAL AP MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 501DM24
Medical Device Problem Codes Gradient Increase (1270); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Corneal Pannus (1447); Mitral Valve Stenosis (1965)
Date of Event 05/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 4 years 11 months post implant of this 24mm mitral mechanical valve, it was explanted and replaced with a 27mm mitral bioprosthetic valve.The valve was replaced due to pannus formation which was reported to cause severe stenosis of the prosthetic valve.Additionally, it was noted that the posterior leaflet was fixed and a 14mmhg gradient was present.No additional adverse patient effects were reported. .

Brand Name
MITRAL AP MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
MEDTRONIC INC.
3800 annapolis lane
minneapolis MN 55447
MDR Report Key8787640
Report Number3008592544-2019-00030
Device Sequence Number1998769
Product Code LWQ
UDI-Device Identifier00613994960368
UDI-Public00613994960368
Combination Product (Y/N)N
PMA/510(K) Number
P990046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2016
Device Model Number501DM24
Device Catalogue Number501DM24
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight64